Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2006, 3:18 PM CDT for Lawrence County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 6, 2006, 4:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:30 PM CDT | TSTM WND DMG | Mount Vernon, MO | SEVERAL REPORTS OF SMALL TREES AND LIMBS DOWN AROUND THE MOUNT VERNON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 062018 SVRSGF MOC109-062115- /O.NEW.KSGF.SV.W.0331.060806T2018Z-060806T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI * UNTIL 415 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT VERNON...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF FREISTATT BY 330 PM CDT 8 MILES WEST OF MARIONVILLE BY 335 PM CDT AURORA BY 345 PM CDT VERONA BY 350 PM CDT A LINE OF SEVERE THUNDERSTORMS FROM MILLER TO JUST EAST OF FREISTATT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. LAT...LON 3718 9367 3721 9386 3693 9393 3693 9363 $$ SCHULTZ
2 follow-up statements
000 WWUS53 KSGF 062046 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT SUN AUG 6 2006 MOC109-062115- /O.CON.KSGF.SV.W.0331.000000T0000Z-060806T2115Z/ LAWRENCE MO- 345 PM CDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EASTERN LAWRENCE COUNTY... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOBERG...OR ABOUT NEAR MOUNT VERNON...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FREISTATT BY 350 PM CDT VERONA AND AURORA BY 410 PM CDT TREES HAVE BEEN REPORTED DOWN IN MOUNT VERNON AND MARIONVILLE WITH THIS SEVERE THUNDERSTORM. THE THREAT OF DAMAGING WINDS IN EXCESS OF 60 MPH WILL CONTINUE TO EXTEND FROM SOUTH OF MILLER...TO MOUNT VERNON...TO FREISTATT...TO NEAR AURORA. LAT...LON 3718 9367 3721 9386 3693 9393 3693 9363 $$ SCHULTZ
000 WWUS53 KSGF 062109 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 408 PM CDT SUN AUG 6 2006 MOC109-062118- /O.EXP.KSGF.SV.W.0331.000000T0000Z-060806T2115Z/ LAWRENCE MO- 408 PM CDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY... EXPIRES AT 415 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3718 9367 3721 9386 3693 9393 3693 9363 $$ SCHULTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:53 AM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 7:53 AM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 AM CDT SUN AUG 6 2006
.UPDATE...
SENDING SOME UPDATED GRIDS AND TEXT PRODUCTS TO BUMP TEMPS UP A
COUPLE DEGREES FOR TODAY. MORNING SOUNDING SHOWS TEMPS ABOUT 2-3C
WARMER THAN 24 HOURS ABOVE THE NOCTURNAL INVERSION...MIXING OUT
THESE WARM TEMPS AND ACCOUNTING FOR SUPER-ADIABATIC LAPSE RATE NEAR
THE SURFACE YIELDS TEMPS A BIT WARMER THAN INITIALLY THOUGHT.
UPDATED GRIDS/TEXT PRODUCTS ON THE WAY...
IZZI
&&
.DISCUSSION...
THE BROKEN RECORD CONTINUES...MAIN FORECAST CHALLENGE TODAY REVOLVES
AROUND SMALL CONVECTIVE CHANCES AS WELL AS THE HEAT.
REGIONAL PROFILERS INDICATE SOUTH TO SOUTHWEST WINDS IN THE 10-20KT
RANGE AT 850MB WHICH IS ADVECTING SLIGHTLY WARMER TEMPS AT 850MB AS
SAMPLED BY THE 00Z SOUNDINGS UPSTREAM. SHORT RANGE MODELS HAVE A
GOOD HANDLE ON THIS WARMING TEMPS 1-2C THIS AFTERNOON COMPARED TO
YESTERDAY AFTERNOON...SO ANTICIPATE HIGH TEMPERATURES AT OR ABOVE
YESTERDAYS ALREADY TOASTY READINGS. TRENDED HIGH TEMPS AT LEAST A
CATEGORY ABOVE MAV GUIDANCE OVER ALL BUT SC MO AFTER MAV 5F TOO COOL
BUST AT SGF/JLN YESTERDAY. HIGHS SAT ACROSS OUR NW CWA CLIMBED TO
BETWEEN 102-104F BASED ON MESONET/COOP OBS...AND EXPECT TODAY TO BE
EVEN A BIT WARMER. DEWPOINTS WILL LIKELY MIX OUT INTO THE LOWER 60S
LIMITING HEAT INDICES TO RIGHT AROUND THE AMBIENT TEMPS...HOWEVER
WITH HIGH TEMPS PROGGED TO CLIMB TO 104-106F WE ACTUALLY SEE 3-5
HOURS OF HEAT INDICES AT OR ABOVE 105F IN THE GRIDS THIS AFTERNOON
SO WILL BE HOISTING AN ADVISORY ACCORDINGLY. IT WILL BE VERY HOT
ELSEWHERE IN THE CWA BUT ITS UNLIKELY HEAT INDICES WILL EXCEED 105F
FOR 3 HOURS ELSEWHERE.
THE INTENSE HEAT AND LITTLE CAP COULD LEAD TO A COUPLE ISOLATED
THUNDERSTORMS THIS AFTERNOON...HOWEVER MUCH LIKE SATURDAY COVERAGE
SHOULD BE WELL BELOW 14% THRESHOLD FOR INCLUSION IN THE TEXT
PRODUCTS. DID INTRODUCE 10% POPS AND ISOLD TS IN THE GRIDS FOR THIS
AFTERNOON TO ACCOUNT FOR THE COUPLE STORMS THAT WILL PROBABLY POP UP
IN THE HEAT OF THE AFTERNOON.
AFTER THE BLISTERING HEAT TODAY ATTENTION WILL TURN TO THE FRONT TO
OUR NW. GFS/WRF BOTH SEEM TO BE HAVING SOME ISSUES WITH THE HANDLING
OF THIS FRONT...GFS DUE TO CONVECTIVE FEEDBACK AND WRF APPEARS BE TO
OVERDOING CONVECTIVE OUTFLOW. HAVE DECIDED TO LARGELY THROW OUT BOTH
OF THEIR SOLUTIONS AND GENERALLY FOLLOWED A ECMWF/UKMET BLEND WHICH
DO DROP THE FRONT INTO OUR NORTHERN CWA MONDAY AFTERNOON. MONDAYS
HIGH TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER...ASSUMING CLOUD
COVER FROM PREVIOUS NIGHTS CONVECTION ISNT A HUGE PLAYER THEN HIGHS
COULD ONCE AGAIN SOAR TO ABOVE 100F ACROSS A LARGE PORTION OF THE
CWA. IF CLOUD COVER IS MORE PREVALENT THEN HIGHS MAY ONLY CLIMB INTO
THE LOWER 90S...EITHER SCENARIO IS EQUALLY PLAUSIBLE AND GENERALLY
SPLIT THE DIFFERENCE BETWEEN THE TWO EXTREMES LEANING MORE TOWARD
COOLER TEMPS NORTH AND A BIT WARMER SOUTH. GUT FEELING IS THAT GOING
TEMPS WILL NEED TO BE RAISED.
COULD SEE SOME ISOLD-WDLY SCT THUNDERSTORMS DEVELOP ALONG THE
BOUNDARY MONDAY AFTERNOON AND EVENING WITH THE BEST CHANCES NEAR THE
FRONT WHICH WILL PROBABLY BE OVER OUR NORTHERN CWA. SURE DOESNT LOOK
LIKE ANYTHING WIDESPREAD OR A DROUGHT BUSTING RAIN BY ANY MEANS...
BUT WITH DEWPOINTS POOLING A BIT NEAR THE FRONT SOME VERY LOCALIZED
HEAVY RAINFALL AMOUNTS ARENT OUT OF THE QUESTION.
FRONTAL BOUNDARY IS THEN PROGGED TO BECOME NEARLY STATIONARY
SOMEWHERE ACROSS THE CWA MONDAY NIGHT INTO TUESDAY AS IT BEGINS TO
WASH OUT. HARD TO RULE OUT SOME ISOLATED AFTERNOON CONVECTION
TUESDAY AFTERNOON AND CONTINUED SCHC POPS IN THE GRIDS FOR OUR NE
CWA. GENERALLY HAVE TEMPS TUES PM RUNNING ABOUT 2 CATEGORIES ABOVE
MAV GUIDANCE AND EVEN THESE TEMPS MAY ULTIMATELY BE TOO COOL BUT
DIDNT WANT TO GET TOO CARRIED AWAY.
MEDIUM RANGE MODELS ARE IN EXCELLENT AGREEMENT ON LIFTING WHATEVER
IS LEFT OF THE FRONT BACK NORTH OUT OF THE AREA BY WEDNESDAY AND
THURSDAY AS THE BLAST FURNACE WILL BE CRANKED UP TO HIGH AGAIN. ONCE
AGAIN MUCH OF THE CWA WILL LIKELY SEE HIGH TEMPS IN THE 100-105F
RANGE WITH THE ONE EXCEPTION BEING SOUTH CENTRAL MISSOURI. RECORD
BREAKING TEMPS ARE A GOOD BET (SEE CLIMATE SECTION BELOW) AND WE
WILL BE CHALLENGING RECORDS SET BACK IN THE HEAT/DUST BOWL ERAS OF
THE 1930S AND 1950S DEWPOINTS SHOULD CONTINUE TO MIX OUT DURING THE
AFTERNOON LIMITING HEAT INDEX VALUES TO RIGHT AROUND THE HIGH TEMPS
AND LEAVING US TEETERING AT OR JUST BELOW HEADLINE THRESHOLDS IN THE
GRIDS.
NO CHANGES MADE TO GRIDS BEYOND THURSDAY.
IZZI
&&
.AVIATION...
NO PROBLEMS IN THE AVIATION COMMUNITY DURING THE NEXT 24 HOURS WITH
WINDS GENERALLY FROM THE SOUTH/SOUTHEAST UNDER 10 MPH. LATE
MORNING/AFTERNOON CUMULUS CLOUDS WILL HAVE BASES AROUND 7000 FT WITH
CONVECTION ACTIVITY TOO ISOLATED TO FORECAST.
JLT/GAGAN
&&
.CLIMATE...
SEVERAL RECORD HIGH TEMPERATURES APPEAR TO BE IN JEOPARDY THIS WEEK
AT VIH/SGF/JLN...HERES A RUNDOWN OF THE CURRENT RECORDS AT EACH
LOCATION:
SGF JLN VIH
SUN 102 105 98
(1956) (1956) (2000)
MON 101 103 97
(1980) (1956) (1980)
TUE 102 106 99
(1946) (1970) (1980)
WED 104 102 99
(1936) (1980) (2001)
THR 103 101 99
(1936) (1980) (1980)
RECORD HIGHS AT WEST PLAINS ARE ALL ABOVE 100 DEGREES THROUGH
THURSDAY AND ARE LIKELY WELL OUT OF REACH. MUCH ABOVE AVERAGE
RAINFALL IN JULY LEFT MUCH OF SOUTH CENTRAL MISSOURI MUCH GREENER
AND THUS COOLER THAN THE REMAINDER OF THE OZARKS. MAPS OF RELATIVE
GREENNESS CAN BE SEEN ON THE U.S. FOREST SERVICE WEBSITE AT:
HTTP://WWW.WFAS.US/CONTENT/VIEW/30/47/ (ALL LOWERCASE)
DRIER THAN NORMAL CONDITIONS ARE BECOMING RE-ESTABLISHED ACROSS
SOUTH CENTRAL MISSOURI AND OVER THE NEXT WEEK OR TWO AND THE LARGER
THAN NORMAL TEMPERATURE CONTRASTS ACROSS THE OZARKS MAY BEGIN TO
FADE.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY NW OF A LAMAR TO WARSAW LINE 18-00Z TODAY.
KS...HEAT ADVISORY 18-00Z TODAY.
WFO SGFHazardous weather outlook, Aug 6, 1:01 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT SUN AUG 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUNNY SKIES AND SOUTHERLY WINDS WILL DRIVE TEMPERATURES TO AROUND 100 THIS AFTERNOON. HEAT INDICES WILL CLIMB STILL HIGHER WITH AREAS WEST OF A JOPLIN TO WARSAW LINE EXPECTED TO SEE INDICES BETWEEN 105 AND 110 DEGREES PROMPTING THE ISSUANCE OF A HEAT ADVISORY FOR THIS AFTERNOON. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE DURING THE LATE AFTERNOON. THESE STORMS WILL BE FEW...HOWEVER ANY STORM THAT DOES FORM WILL HAVE THE CAPABILITY TO PRODUCE VERY HEAVY DOWNPOURS AND THE POSSIBILITY OF LOCALLY DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT WILL AGAIN BE THE PRIMARY HAZARD MONDAY...THOUGH SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND WILL BE POSSIBLE OVER WEST CENTRAL MISSOURI. TEMPERATURES LOOK TO BE A TAD COOLER ON TUESDAY...THEN INDEX READINGS WILL LIKELY AGAIN TOP 100 ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Aug 6, 2:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
POWER LINES BLOWN DOWN AT THE INTERSECTION OF KEARNEY AND
DALE...KEARNEY AND ROGERS...AND KEARNEY AND DELWARE.
&&
JTAGGARTLocal storm report, Aug 6, 3:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
8 TO 12 INCH DIAMETER TREES WERE BLOWN DOWN AT PAYNE GOLF
COURSE AT THE INTERSECTION OF 44 AND GLENSTONE.
&&
JTAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:54 AM CDT | Heat Advisory | SGF | Barton, Benton, Cedar, St. Clair, Vernon | 15 hr |
| Aug 6, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 67 min |
| Aug 6, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 61 min |
| Aug 6, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Aug 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 60 min |
| Aug 6, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 64 min |
| Aug 6, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 56 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 36 min |
| Aug 6, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| Aug 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 28 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 35 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Aug 6, 5:03 PM CDT | Flash Flood Warning | SGF | Christian | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.